Alert archive / Alabama / Red Flag Warnings in 2007
Red Flag Warning 4, NWS Huntsville, AL
NWS Huntsville, AL issued this red flag warning at May 22, 2007, 4:50 AM CDT for 11 counties in Alabama. It took effect at May 22, 2007, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2007, 4:50 AM CDT (09:50 UTC)
- In effect from
- May 22, 2007, 12:00 PM CDT
- Expired
- May 22, 2007, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3477 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KHUN 220950 RFWHUN RED FLAG WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 450 AM CDT TUE MAY 22 2007 ALZ001>010-016-221900- /O.NEW.KHUN.FW.W.0004.070522T1700Z-070522T2300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN- 450 AM CDT TUE MAY 22 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING. THE COMBINATION OF AFTERNOON RELATIVE HUMIDITY VALUES BETWEEN 25 AND 30 PERCENT...SOUTHEAST WINDS OF 10 TO 15 MPH...AND DRY FUELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHERN ALABAMA. IN ADDITION...EXTREME DROUGHT CONTINUES ACROSS THE REGION. OUTDOOR BURNING IS STRONGLY DISCOURAGED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER IMMINENT OR WILL OCCUR SOON. CONDITIONS WILL IMPROVE THIS EVENING...AS WINDS DIMINISH AND HUMIDITY VALUES INCREASE. $$ RSB
3 follow-up statements
000 WWUS84 KHUN 221627 RFWHUN RED FLAG WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 1127 AM CDT TUE MAY 22 2007 ALZ001>010-016-222300- /O.CON.KHUN.FW.W.0004.070522T1700Z-070522T2300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN- 1127 AM CDT TUE MAY 22 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... DRY AIR PERSISTS ACROSS NORTH ALABAMA...AND RELATIVE HUMIDITY VALUES ARE ALREADY DROPPING TO AROUND 30 PERCENT AT 11 AM. THESE VALUES WILL CONTINUE TO DROP...WHILE WINDS INCREASE TO 10 TO 15 MPH OUT OF THE SOUTHEAST. WHEN COMBINED WITH AN EXISTING EXTREME DROUGHT...THE DRY AIR AND WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. OUTDOOR BURNING IS STRONGLY DISCOURAGED FOR THE REST OF THE DAY. CONDITIONS WILL IMPROVE THIS EVENING...AS WINDS DIMINISH AND HUMIDITY VALUES INCREASE. $$
000 WWUS84 KHUN 221957 RFWHUN RED FLAG WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 257 PM CDT TUE MAY 22 2007 ALZ001>010-016-230000- /O.NEW.KHUN.FW.A.0004.070523T1700Z-070524T0000Z/ /O.CON.KHUN.FW.W.0004.000000T0000Z-070522T2300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN- 257 PM CDT TUE MAY 22 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. DRY AIR WILL REMAIN IN PLACE ACROSS NORTH ALABAMA OVER THE NEXT 24 TO 36 HOURS. CONDITIONS WILL IMPROVE THIS EVENING...AS WINDS DIMINISH AND HUMIDITY VALUES INCREASE. HOWEVER...DURING THE DAYLIGHT HOURS TOMORROW THERE WILL BE ANOTHER DECREASE IN RELATIVE HUMIDITY VALUES AND INCREASE IN 20 FOOT WINDS AND WIND GUSTS. THIS COULD RESULT IN ANOTHER DAY OF CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS84 KHUN 222303 RFWHUN RED FLAG WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 603 PM CDT TUE MAY 22 2007 ALZ001>010-016-231000- /O.EXP.KHUN.FW.W.0004.000000T0000Z-070522T2300Z/ /O.CON.KHUN.FW.A.0004.070523T1700Z-070524T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN- 603 PM CDT TUE MAY 22 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. FIRE WEATHER CONDITIONS WILL IMPROVE THIS EVENING...AS WINDS DIMINISH AND HUMIDITY VALUES INCREASE. DRY AIR WILL REMAIN IN PLACE ACROSS NORTH ALABAMA OVER THE NEXT 24 TO 36 HOURS. HOWEVER...RELATIVE HUMIDITY WILL ONCE AGAIN DECREASE ON WEDNESDAY AS 20 FOOT WINDS INCREASE. THIS COULD RESULT IN ANOTHER DAY OF CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ KULA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at May 22, 4:25 AM CDT, 25 minutes earlier.
Area forecast discussion, May 22, 4:25 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
425 AM CDT TUE MAY 22 2007
.DISCUSSION...
BROAD RIDGING AT THE SURFACE AND ALOFT CONTINUED TO PROVIDE CLEAR
SKIES ACROSS THE MOST OF THE SE UNITED STATES. ANALYSIS OF EARLIER
22/0000Z UPPER AIR DATA INDICATED 500HPA RIDGING CENTERED FROM THE
BAHAMAS TO THE ONTARIO PROVINCE. A STILL ACTIVE NORTHERN STREAM
FEATURED AN UPPER LOW OVER CENTRAL IDAHO...WITH TROUGHING EXTENDING
SSE TOWARD TEXAS. NOCTURNAL CONVECTION CONTINUED ALONG THIS BROAD
TROUGH FROM THE HIGH PLAINS TO CENTRAL TEXAS. 850HPA ANALYSIS
INDICATED UPPER RIDGING OVER THE SE STATES...WITH A SOUTHERLY FLOW
BECOMING MORE PREDOMINATE FROM TEXAS TO WESTERN ALABAMA. A WEDGE/
BACKDOOR FRONT HAS COME UP QUASI-STATIONARY FROM SE NORTH CAROLINA
TO CHICAGO. 3 AM TEMPS RANGED FROM 50 AT FORT PAYNE TO 61 FOR
ALBERTVILLE...WITH DEWPOINTS A COUPLE OF DEGREES HIGHER THAN LAST
NIGHT.
FOR TODAY...WILL CONTINUE A DRY FORECAST. THE 00Z/06Z NAM INDICATED
AN AREA OF MID LEVEL MOISTURE MOVING ACROSS NE ALABAMA DURING THE
AFTERNOON...WITH CORRESPONDING HIGHER INSTABILITIES BUT NOT PAINTING
ACTUAL RAIN. WITH THAT BEING SAID...CANNOT TOTALLY RULE OUT AN
ISOLATED SHOWER OR STORM DURING THE LATE AFTERNOON FOR THIS AREA. A
SIMILAR AND SLIGHTLY MORE CONVECTIVE SCHEME WAS NOTED BY THE NAM FOR
WED AFTERNOON OVER OUR EASTERN AREAS AGAIN. THE 305K REGION SHOWED
SOME WEAK FORCING IN THE 650-700HPA REGION BOTH DAYS. THIS OUTPUT
SIMILAR TO LAST NIGHTS RUN LEADS ME TO A SILENT 10 POPS FOR OUR
EASTERN GROUPS.
OTHERWISE...HIGH TEMPERATURES FOR TODAY SHOULD WARM UP INTO THE
UPPER 80S WITH A SE WIND OF 10-15 MPH. EARLIER UPPER AIR ANALYSIS
AND THE LATEST INFRARED/WATER VAPOR SATELLITE LOOP SUGGESTS TODAY WE
GET TO SEE SOME CLOUDS OVER THE VALLEY DURING THE AFTERNOON AND
EARLY EVENING. MORE CLOUDS WILL BE IN THE FORECAST FOR WEDNESDAY AND
BEFORE DAYBREAK THURSDAY AS A WEAK DISTURBANCE MOVES BY.
THE EXTENDED MODEL RUNS INTO THE UPCOMING MEMORIAL DAY WEEKEND SHOW
LITTLE HOPE OF SIGNIFICANT DROUGHT RELIEVING RAINS. UPPER RIDGING
WILL REAMPLIFY OVER THE SE AFTER MIDWEEK...PRETTY MUCH KEEPING THE
DRY AND WARM TREND GOING INTO THE WEEKEND. THE GFS BY NEXT MONDAY
WAS SUGGESTING EAST COAST RIDGING WAS RELAXING SOMEWHAT...WHILE THE
ECMWF WAS KEEPING THE RIDGE GOING A LITTLE LONGER. THE OPERATIONAL
GFS LOOKS TOO FAR SOUTH WITH THE FRONT...BUT ITS APPROACH MAKES FOR
A SLIGHT CHANCE OF CONVECTION FOR MEMORIAL DAY...AND POSSIBLY TUES.
&&
.FIRE WEATHER...
AFTERNOON RELATIVE HUMIDITIES WILL BE REDUCED BELOW 30 PERCENT FOR
MUCH OF THE AFTERNOON ACROSS THE TENNESSEE VALLEY...WITH SE WINDS IN
THE 10-15 MPH RANGE. KEETCH-BYRAM DROUGHT INDEXES ACROSS THE REGION
TODAY ARE AT OR ABOVE 500. ALSO LONG TERM DROUGHT CONTINUES ACROSS
THE AREA...WITH SEASONAL AND YEARLY RAINFALL AMOUNTS WELL BELOW
NORMAL. THUS WILL BE HOISTING THE RED FLAGS FOR OUTDOOR FIRES ACROSS
NORTHERN ALABAMA FROM NOON TO 6 PM CDT.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 88 58 86 61 / 0 0 10 10
SHOALS 88 59 86 61 / 0 0 10 10
CULLMAN 86 58 86 59 / 0 0 10 10
FAYETTEVILLE 86 59 85 59 / 0 0 10 10
ALBERTVILLE 88 59 84 61 / 0 0 10 10
FORT PAYNE 88 51 86 55 / 10 10 10 10
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING FROM NOON TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: COLBERT...CULLMAN...DE KALB...FRANKLIN
AL...JACKSON...LAUDERDALE...LAWRENCE...LIMESTONE...
MADISON...MARSHALL...AND MORGAN.
TN...NONE.
&&
RBHazardous weather outlook, May 22, 4:43 AM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 443 AM CDT TUE MAY 22 2007 ALZ001>010-016-TNZ076-096-097-222300- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 443 AM CDT TUE MAY 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HIGH TEMPERATURES IN THE UPPER 80S WILL LOWER THE RELATIVE HUMIDITY VALUES BELOW 30 PERCENT THIS AFTERNOON. SURFACE WINDS RANGING FROM 10 TO 15 MPH WILL PRODUCE RED FLAG CONDITIONS THIS AFTERNOON. ANY OUTDOOR BURNING IS STRONGLY DISCOURAGED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 2:57 PM CDT | Fire Weather Watch | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 13 hr |
Nearby
Red Flag Warnings in Alabama, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.